MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SL-PLUS AND SLR-PLUS HIP; HEAD, FEMORAL, COCR 28/+10.5MM

ENCORE MEDICAL L.P. SL-PLUS AND SLR-PLUS HIP; HEAD, FEMORAL, COCR 28/+10.5MM
Model Number 497-28-105
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred over 1 year and 3 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the event.The device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dissociation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical are loose joints from degenerative tissues, inadequate soft tissue support, degenerative bone disease, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the head ball having come loose from the trunnion.

Brand Name
SL-PLUS AND SLR-PLUS HIP
Common Device Name
HEAD, FEMORAL, COCR 28/+10.5MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8709273
Report Number1644408-2019-00542
Device Sequence Number1821903
Product Code LPH
UDI-Device Identifier00888912087285
UDI-Public(01)00888912087285
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number497-28-105
Device Catalogue Number497-28-105
Device Lot Number632C1127
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR